MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558670
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code a040609 captures the reportable event of balloon tip bent.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used for columnar balloon dilation of the bile duct and during endoscopic retrograde cholangiopancreatography (ercp), endoscopic sphincterotomy (est), and endoscopic nasobiliary drainage (enbd) procedures performed on (b)(6) 2022.During device unpacking, the tip was found to form a curvature and could not be used.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: device code a040609 captures the reportable event of balloon tip bent.Block h10: investigation results: the returned cre pro wireguided dilatation balloon was analyzed, and a visual examination found that the balloon and catheter of the device had no damages.Microscopic inspection found that the proximal tip of the guidewire was bent.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of tip bent was not confirmed.The problem found could have been interpreted by the customer as the reported event of tip bent.The "tip was found to form a curvature" was due to excess of manipulation against this unit.So, according to this evidence, it is most likely that as part of the device manipulation during preparation an excess of force was applied in order to get the device out of the package, causing the proximal section of the guidewire to get damaged.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
CRE PRO
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16518084
Report Number3005099803-2023-01142
Device Sequence Number3353978
Product Code FGE
UDI-Device Identifier08714729797555
UDI-Public08714729797555
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2025
Device Model NumberM00558670
Device Catalogue Number5867
Device Lot Number0029170187
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight63 KG